MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M14
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Bruise/Contusion (1754); Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports recent pain & uti with unknown number of ultram14 catheters.End user states lately "he has had pain especially with insertion and retraction of this catheter only recently last few weeks noting small amount of blood at tip of catheter at retraction often.Bleeding is light and stops quickly without intervention.Pain however lasts.He has had pain with catheter use for last few weeks right around the time he was diagnosed with a uti as well.He said when he started having pain in bladder he had a urine sample done and his md said he had a uti to which he was prescribed 7 days of 500mg pills (name unknown) he had to take which helped his pain a little but but as soon as he finished the course his symptoms of greater pain returned.He said he has pain in his bladder as well as testicle last few weeks.He said he only has 1 testicle as in in the remote past one needed to be removed as it was infected due to a complication of chlamydia.He said he is still this pain and just took a tylenol to help with the pain." he said he was supposed to have cystoscopy on dec 1st due to this recent pain and recent uti but because he could not get a ride to his urologist he could not go.He has another appointment with md set up for tomorrow morning.He feels no resistance or blockages at all with use of these catheters.He has been using these catheters in the size 14fr for a very long time.He does not think his pain or uti is caused by the catheter itself ratheter, not claimng any defects, he thinks it is related to something changed internally or his uti and he agrees his technique for cic could improve to be cleaner to prevent utis.He has been cathing for many years due to retention as his bladder muscle doesn't work anymore he said.Mds are monitoring his psa as it is slightly elevated.He caths 3-4 times a day.He wears gloves when cathing but does not wash hands prior to cathing or putting on gloves.I stressed the importance of hand washing.He also does not cleanse meatus consistently prior to cathing as he said he will cath after a shower but that does not account for all the times he has to cath.I advised him to check with his urologist about wipes/ recommendations for this.He takes care to not touch the catheter and uses the no touch sleeve to insert.
 
Additional Manufacturer Narrative
Common device name: catheter, urological.Complainant street address: (b)(6).Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16025459
Report Number1049092-2022-00547
Device Sequence Number12169664
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2025
Device Model NumberULTRA M14
Device Lot Number220412-4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale